Donald Trump Jr. is said to have wanted a family "intervention" to stop what he described as the president's "crazy" behavior, according to a report.
Two sources told Vanity Fair that President Donald Trump's eldest son was alarmed by the president's decision to ride in a car with others while he was still considered contagious with a coronavirus infection.
'Don said, 'I'm not going to be the only one to tell him he’s acting crazy,''' a source told Vanity Fair.
President Donald Trump's erratic and controversial behavior since his hospitalization for COVID-19 has divided his family, with Donald Trump Jr. said to believe his father is acting "crazy," according to a report.
The US president was hospitalized for three days at Walter Reed National Military Medical Center before being discharged on Monday evening.
Two sources told Vanity Fair that his eldest child, Donald Trump Jr., was alarmed by his behavior during his time in the hospital and particularly by his decision to ride in an airtight SUV for a photo op with members of the Secret Service while he was still infected with the coronavirus and considered contagious.
The family was also said to be concerned by the president's flurry of tweets early Monday morning, which were written mostly in capital letters and came after a period in the hospital when he had tweeted less than usual.
"They're all worried. They've tried to get him to stop tweeting," a source told Vanity Fair.
Sources told the publication that Donald Trump Jr. had asked his sister Ivanka Trump; his brother-in-law, Jared Kushner; and his brother Eric to "stage an intervention" but that "Jared and Ivanka keep telling Trump how great he's doing."
The SUV photo op outraged some critics who accused the president of endangering the lives of Secret Service agents in the car.
"Don said, 'I'm not going to be the only one to tell him he's acting crazy,'" a source told Vanity Fair.
The Vanity Fair report comes amid speculation that the combination of drugs with which doctors have been treating Trump's illness, particularly a steroid called dexamethasone, may have temporarily altered his mental clarity.
Dr. Lewis Kaplan, a surgeon president of Society of Critical Care Medicine, told ABC News on Monday that the drug could alter a patient's mental state by making them angry or euphoric.
"Some patients may develop psychiatric symptoms after being treated with steroids including euphoria, mood instability, rage or psychosis," Kaplan said.
"It is rare but occurs often enough that we recognize them as undesirable side effects of steroid therapy."
Read the original article on Business Insider